More than any other danger in an opioid addiction, death can result from an opioid overdose. Unfortunately, not all opioids are made the same, and overdoses can easily lead to death. High doses of the drug cause breathing to slow or stop and then leads to unconsciousness and death if not treated immediately.
Opioid drug overdose tops the list of causes of death for Americans under the age of 50. This is a serious problem in America today.
If you do not die from an opioid addiction, you will find your life forever changed by it. You will experience financial problems and potentially lose your home. You will lose your family, your children, your spouse, and your close connections. Your support system will quickly dissolve as you begin to do whatever you need to do to get the drugs that feed your addiction.
You will experience physical problems, such as neural deficits, constipation, nausea, vomiting, and gastrointestinal bleeding. You’ll experience cognitive impairment including drowsiness and lethargy as a result of the addition.
Opioids also greatly affect the respiratory system. When you overdose on an opioid, the high levels of the opioid will induce sleep. As you sleep, the carbon dioxide feedback loop keeps you breathing normally. However, the high level of opioid will block this loop. Individuals can literally suffocate because of this overdose.
Signs of an Overdose
An overdose occurs far too commonly. If you see someone experience these symptoms, contact help immediately.
Overdoses lead to slow, shallow breathing, and extreme sleepiness. An overdose victim will not be able to talk and will have blue skin color and dark-colored lips. You will hear snoring or gurgling sounds as that victim slowly begins to suffocate.